Department of Mathematics
 Search | Help | Login | pdf version | printable version

Math @ Duke





.......................

.......................


Publications [#244257] of Thomas P. Witelski

search www.ams.org.

Papers Published

  1. Witelski, TP, Intermediate asymptotics for Richards' equation in a finite layer, Journal of Engineering Mathematics, vol. 45 no. 3-4 (2003), pp. 379-399 [A:1022609020200], [doi]
    (last updated on 2017/12/13)

    Abstract:
    Perturbation methods are applied to study an initial-boundary-value problem for Richards' equation, describing vertical infiltration of water into a finite layer of soil. This problem for the degenerate diffusion equation with convection and Dirichlet/Robin boundary conditions exhibits several different regimes of behavior. Boundary-layer analysis and short-time asymptotics are used to describe the structure of similarity solutions, traveling waves, and other solution states and the transitions connecting these different intermediate asymptotic regimes.

 

dept@math.duke.edu
ph: 919.660.2800
fax: 919.660.2821

Mathematics Department
Duke University, Box 90320
Durham, NC 27708-0320